MAUDE Adverse Event Report: LUMENIS BE LTD M22; INTENSE PULSE LIGHT DELIVERY DEVICE

LUMENIS BE LTD M22; INTENSE PULSE LIGHT DELIVERY DEVICE
Model Number M22
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Burn(s) (1757)
Date of Event 02/20/2024
Type of Reportable Event Serious Injury
Event or Problem Description
Lumenis received an adverse event report on two patients who sustained burns following treatment by m22 device.
 
Additional Manufacturer Narrative
Lumenis investigated the reported event by contacting the user facility directly.Attempts by emails and phone calls have been made to obtain; patient treatment settings, patient information and patient photo.Lumenis didn't receive incident form or patient photo, despite several attempts to obtain this information, therefore this complaint is represent the both injured patients.An examination of the subject device was performed by lumenis service engineer after verifying all system functions including calibration and output energy verification, the customer changed the vascular filter out.Ce replaced the lightguide due to chip on lightguide itself.Reconfirmed energy at various settings to ensure that the proper energy is delivered to patient.Checked safety, mechanical and interface functions, the subject device operated well within lumenis specifications.No device malfunction was observed.The system was operational and was ready for use.The device was installed on (b)(6) 2015 and last pm was on (b)(6) 2023.Per the m22 user manual (um-1024721, revision h) section #5.2.3.1.'accessory care' requirement: "inspect the handpiece, lightguides, tip and filters for damage and/or contamination before use.Inspect the umbilical cables for cracks, frays or other damage."device malfunction wasn't the suspected cause of the adverse event.Clinical evaluation wasn't performed, since no incident form or photos were sent to lumenis.While the information received to date does not confirm that a serious injury nor malfunction had occurred, because of the lack of information lumenis is reporting the event in an 'abundance of caution'.Should additional significant information become available, the complaint record will be updated accordingly, and a follow-up medwatch report will be submitted.Lumenis is closing this complaint, but will continue to monitor this failure mode; complaint trending will continue to monitor per global complaint handling sop (doc no.(b)(4)) and per post marketing surveillance procedure (doc no.(b)(4)).

Brand Name
M22
Common Device Name
INTENSE PULSE LIGHT DELIVERY DEVICE
Manufacturer (Section D)
LUMENIS BE LTD
9 hakidma street
po box #426
yokneam, isr 20692 36
IS  2069236
Manufacturer (Section G)
LUMENIS BE LTD
9 hakidma street
po box #426
yokneam, isr 20692 36
IS   2069236
Manufacturer Contact
yossi avnilov
9 hakidma street
po box #426
yokneam, isr 20692-36
IS   2069236
MDR Report Key18928720
Report Number3021349626-2024-00003
Device Sequence Number9365120
Product Code GEX
UDI-Device Identifier07290109140360
UDI-Public07290109140360
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K170060
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Remedial Action Inspection
Type of Report Initial
Report Date (Section B) 03/19/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Other
Device Model NumberM22
Device Catalogue NumberGA-0005200
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/20/2024
Initial Report FDA Received Date03/19/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown